Alert archive / Missouri / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 108, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 22, 2008, 7:03 AM CDT for Lincoln County, Pike County, Missouri; Calhoun County, Illinois. It was in force for 57 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2008, 7:03 AM CDT (12:03 UTC)
- Expired
- Apr 22, 2008, 8:00 AM CDT
- In force
- 57 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Calhoun County, IL, Lincoln County, MO, Pike County, MO
The radar
The St Louis radar (KLSX), 40 km from the middle of the area, began a volume at 12:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 7:23 AM CDT | HAIL 0.75 | Se Moscow Mills, MO | HAIL COVERING THE ROAD AT THE INTERSECTION OF HIGHWAY W AND MANSION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.1 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -475 J/kg
- Mixed-layer LCL
- 1323 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 221202
SVRLSX
ILC013-MOC113-163-221300-
/O.NEW.KLSX.SV.W.0108.080422T1203Z-080422T1300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
703 AM CDT TUE APR 22 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI
EASTERN PIKE COUNTY IN NORTHEAST MISSOURI
CALHOUN COUNTY IN SOUTHWEST ILLINOIS
* UNTIL 800 AM CDT
* AT 701 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 4 MILES WEST
OF CLARKSVILLE TO 4 MILES SOUTHEAST OF MOSCOW MILLS...OR ALONG A
LINE EXTENDING FROM 7 MILES SOUTHEAST OF LOUISIANA TO 6 MILES NORTH
OF WENTZVILLE...AND MOVING EAST AT 18 MPH.
* LOCATIONS IMPACTED INCLUDE...
CLARKSVILLE...
WINFIELD...
ELSBERRY...
WINFIELD...
BELLEVIEW...
HARDIN...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3945 9104 3940 9095 3939 9062 3910 9061
3898 9056 3896 9051 3891 9051 3888 9055
3888 9062 3894 9067 3890 9071 3893 9073
3892 9080 3888 9081 3888 9105
TIME...MOT...LOC 1203Z 257DEG 16KT 3937 9096 3890 9086
$$
CVKING3 follow-up statements
000
WWUS53 KLSX 221218
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
718 AM CDT TUE APR 22 2008
ILC013-MOC113-163-221300-
/O.CON.KLSX.SV.W.0108.000000T0000Z-080422T1300Z/
CALHOUN IL-LINCOLN MO-PIKE MO-
718 AM CDT TUE APR 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR CALHOUN COUNTY IN SOUTHWEST ILLINOIS...AND EASTERN LINCOLN COUNTY
IN EAST CENTRAL MISSOURI...AND EASTERN PIKE COUNTY IN NORTHEAST
MISSOURI...
AT 716 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
CLARKSVILLE TO WINFIELD...OR ALONG A LINE EXTENDING FROM 9 MILES
SOUTHEAST OF LOUISIANA TO 8 MILES EAST OF TROY...MOVING EAST AT 18
MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...
CLARKSVILLE...OLD MONROE...WINFIELD...FOLEY...ELSBERRY...ANNADA...
BEECHVILLE...BELLEVIEW...MOZIER AND HAMBURG.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3910 9061 3898 9056 3896 9051 3891 9051
3888 9055 3888 9062 3894 9067 3891 9070
3893 9073 3892 9080 3889 9081 3889 9093
3933 9105 3938 9104 3939 9062
TIME...MOT...LOC 1218Z 257DEG 16KT 3934 9095 3899 9082
$$
BRITT000
WWUS53 KLSX 221240
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
740 AM CDT TUE APR 22 2008
ILC013-MOC113-163-221300-
/O.CON.KLSX.SV.W.0108.000000T0000Z-080422T1300Z/
CALHOUN IL-LINCOLN MO-PIKE MO-
740 AM CDT TUE APR 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 AM CDT
FOR CALHOUN COUNTY IN SOUTHWEST ILLINOIS...AND EASTERN LINCOLN COUNTY
IN EAST CENTRAL MISSOURI...AND EASTERN PIKE COUNTY IN NORTHEAST
MISSOURI...
AT 736 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING NICKEL SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM CLARKSVILLE TO OLD MONROE...OR ALONG A LINE EXTENDING
FROM 10 MILES SOUTHEAST OF LOUISIANA TO 6 MILES NORTH OF ST. PAUL...
MOVING EAST AT 18 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...FOLEY...
ELSBERRY...ANNADA...BEECHVILLE...MEPPEN...BRUSSELS...HAMBURG AND
MOZIER.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3910 9061 3898 9056 3896 9051 3891 9051
3888 9055 3888 9062 3894 9067 3891 9070
3893 9073 3892 9080 3889 9081 3889 9093
3933 9105 3938 9104 3939 9062
TIME...MOT...LOC 1240Z 257DEG 16KT 3936 9089 3895 9073
$$
BRITT000
WWUS53 KLSX 221302
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
801 AM CDT TUE APR 22 2008
ILC013-MOC113-163-221311-
/O.EXP.KLSX.SV.W.0108.000000T0000Z-080422T1300Z/
CALHOUN IL-LINCOLN MO-PIKE MO-
801 AM CDT TUE APR 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR CALHOUN COUNTY IN SOUTHWEST
ILLINOIS...AND EASTERN LINCOLN COUNTY IN EAST CENTRAL MISSOURI...AND
EASTERN PIKE COUNTY IN NORTHEAST MISSOURI EXPIRES AT 800 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
A SEPARATE SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR
SOUTHERN CALHOUN COUNTY UNTIL 845 AM CDT.
LAT...LON 3910 9061 3898 9056 3896 9051 3891 9051
3888 9055 3888 9062 3894 9067 3891 9070
3893 9073 3892 9080 3889 9081 3889 9093
3933 9105 3938 9104 3939 9062
TIME...MOT...LOC 1240Z 257DEG 16KT 3936 9089 3895 9073
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 5:46 AM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Apr 22, 5:46 AM CDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 546 AM CDT TUE APR 22 2008 .DISCUSSION... A WEAK COLD FRONT EXTENDS FROM NORTHWEST WISCONSIN THROUGH EASTERN IOWA AND NORTHWEST MISSOURI TO SOUTHEAST KANSAS EARLY THIS MORNING. CONVECTION CONTINUES TO DEVELOP ALONG AND AHEAD OF THE FRONT AS LARGE SCALE ASCENT INCREASES UPON THE APPROACH OF A MID LEVEL TROF/SHORTWAVE. FOCUS FOR THIS FORECAST IS ON THE CONTINUED DEVELOPMENT AND MOVEMENT OF THIS CONVECTION AS THE COLD FRONT MOVES TOWARD AND EVENTUALLY ACROSS THE CWA. THIS MORNING... CURRENTLY MUCAPES ACROSS WESTERN HALF OF THE CWA ARE AROUND 1000 J/KG WITH DEEP LAYER SHEAR VALUES LESS THAN 30KT. EXPECT THE SHEAR TO INCREASE ACROSS THE CWA AS THE MID LEVEL TROF MOVES CLOSER THIS MORNING...BUT REMAIN BELOW 35 KTS. SEVERE RISK LOOKS TO BE MARGINAL AT BEST THIS MORNING...WITH HAIL BEING THE PRIMARY THREAT FROM THE SCATTERED MULTI-CELLULAR CONVECTION. THIS AFTERNOON... MID LEVEL TROF/SHORTWAVE MOVES NORTHEAST OF THE CWA BY 18Z WITH WEAK SUBSIDENCE IN ITS WAKE. NONETHELESS...WEAK CONVERGENCE ALONG THE FRONT AND ANY OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION WILL COMBINE WITH A MODERATELY UNSTABLE ATMOSPHERE...CHARACTERIZED BY MUCAPE VALUES AROUND 2500 J/KG...TO SUPPORT ADDITIONAL THUNDERSTORM DEVELOPMENT THROUGHOUT THE AFTERNOON. STORM MODE STILL APPEARS TO BE MULTI-CELLULAR AS DEEP LAYER SHEAR VALUES REMAIN BELOW 35KTS. I EXPECT THERE WILL BE ISOLATED SEVERE HAIL AND WIND REPORTS WITH THIS CONVECTION...AND WILL HIGHLIGHT ACCORDINGLY IN THE HWO. TONIGHT AND WEDNESDAY... FRONT SETTLES JUST SOUTH AND EAST OF THE CWA THIS EVENING WITH CHANCES OF MEASURABLE PRECIPITATION FALLING OFF AFTER SUNSET. GIVEN PROXIMITY OF THE FRONTAL BOUNDARY ON WEDNESDAY...HAVE LEFT LOW CHANCE POPS IN THE FAR SOUTHERN CWA. OTHERWISE...RISING HEIGHTS SHOULD INSURE ANOTHER WARM APRIL DAY. NO MAJOR CHANGES MADE PAST WEDNESDAY... CVKING && .AVIATION... FOR THE 12Z TAFS...CDFNT CURRENTLY EXTDG FM WRN WI SW THRU NWRN MO TO CNTRL OK WL MOVE SLOWLY SEWD THRU THE CWA TDA AND TGT. PLENTY OF CONVECTION CONTS TO DVLP ALONG AND JUST AHD OF THIS FNT EARLY THIS MRNG. LOOKING AT LATEST RADAR TRENDS PLAN TO INCLUDE A TEMPO GRP OF TSRA IN COU AND UIN DURING THE FIRST COUPLE OF HRS OF THE TAF FCST WITH VCTS IN STL AND SUS. OUTSIDE OF TSRA IT SHOULD BE VFR WITH SCT-BKN CLOUDS ARND 4000 FT AND A MID-HI LVL CLOUD CEILING DUE TO CONVECTIVE DEBRIS CLOUDS. MUCH OF THE MID-HI LVL CLOUDS WILL DISSIPATE LTR THIS MRNG...BUT SHOULD HAVE PLENTY OF DIURNAL CUMULUS CLOUDS. SCT CONVECTION SHOULD DVLP THIS AFTN ALONG THE FNT AND ALONG ANY OLD OUTFLOW BNDRYS FM THIS MRNGS CONVECTION. WILL INCLUDE AT LEAST A PROB30 GRP OF TSRA IN STL AND SUS LT THIS AFTN. THE SFC WND SHOULD VEER ARND TO A NWLY DIRECTION LT THIS AFTN IN UIN AND COU BHND THE CDFNT...AND IN STL/SUS THIS EVNG. THERE MAY BE A BAND OF LOW LVL POST FRONTAL CLOUDINESS ARND 2000-3000 FT ADVCTG INTO THE TAF SITES BHND THE FNT. GKS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 22, 4:22 AM CDT, 2 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 422 AM CDT TUE APR 22 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 422 AM CDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AS A COLD FRONT MOVES ACROSS THE AREA. THE STRONGEST THUNDERSTORMS MAY BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT THROUGH FRIDAY. MODERATE FLOODING WILL PERSIST FOR SOME LOCATIONS ON THE MISSISSIPPI RIVER. SEE THE APPROPRIATE FLOOD STATEMENT FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY HAIL AND SEVERE WIND REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Apr 22, 6:51 AM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
651 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 AM HAIL LADDONIA 39.24N 91.64W
04/22/2008 E0.88 INCH AUDRAIN MO TRAINED SPOTTER
&&
BDYELocal storm report, Apr 22, 6:52 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
652 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 AM HAIL PALMYRA 39.80N 91.52W
04/22/2008 E0.88 INCH MARION MO TRAINED SPOTTER
&&
BDYELocal storm report, Apr 22, 6:55 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
655 AM CDT TUE APR 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM HAIL HANNIBAL 39.71N 91.38W
04/22/2008 M1.00 INCH MARION MO TRAINED SPOTTER
&&
KARLZThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 5:11 AM CDT | Severe Thunderstorm Warning | LSX | Boone, Cole, Moniteau | 64 min |
| Apr 22, 6:40 AM CDT | Severe Thunderstorm Warning | LSX | Audrain, Montgomery, Pike, Ralls | 53 min |
| Apr 22, 6:49 AM CDT | Severe Thunderstorm Warning | LSX | Lewis, Marion | 40 min |
| Apr 22, 8:16 AM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 44 min |
| Apr 22, 8:48 AM CDT | Severe Thunderstorm Warning | LSX | Saint Louis | 42 min |
| Apr 22, 8:55 AM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 50 min |
| Apr 22, 9:18 AM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve, Saint Francois | 42 min |
| Apr 22, 7:22 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Pike | 38 min |
| Apr 22, 7:55 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Jersey | 50 min |
| Apr 22, 8:36 AM CDT | Severe Thunderstorm Warning | LSX | Greene, Macoupin | 39 min |
| Apr 22, 8:40 AM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin | 50 min |
| Apr 22, 9:25 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Madison | 50 min |
| Apr 22, 9:34 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison, Saint Clair, Washington | 43 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2008Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.